Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What can cause ejaculation problems while taking high blood pressure medication and testosterone shots?

User rating for this question
Answered by

Practicing since : 2001
Answered : 1482 Questions
I am 67 years old taking medicine for high blood pressure. I give myself testosterone shots every two weeks, 100 mg in my butt. I have been taking this testosterone for 18 months and could ejaculate until the end of November the doctor stopped my testosterone for a month. I had a shot and this week was two weeks since the last and had another shot. I have not been able to ejaculate for two weeks. I get an erection but no ejaculation. We have sex twice each night. Has the testosterone not had time to build up or is it something else?
Posted Tue, 21 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 1 hour later
Brief Answer: Testosterone Detailed Answer: Testosterone treatment has not been reported to cause lack of ejaculation. It can suppress sperm production but that cannot account for significantly diminished ejaculate volume because sperms constitute a small fraction of total semen. Seminal fluid has major contributions from seminal fluid made by seminal vesicles (glands present along the way between testicles and urethra where semen eventually comes out from). Daily frequent intercourse will have below-average ejaculate volume as opposed to 2-3 times per week where ejaculate content has time to build up between intervals. There is a condition called 'Retrograde Ejaculation' ie the ejaculate goes in the opposite direction, meaning instead of coming out it flows backwards into the urinary bladder. There can be various causes for this such as prostate surgery and diabetes-related nerve damage. This requires systematic in-person evaluation by an expert, preferably a Urologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor